Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 24, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 19, 2010, 6:57 PM PDT for San Bernardino County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2010, 6:57 PM PDT (01:57 UTC)
- Expired
- Oct 19, 2010, 8:00 PM PDT
- In force
- 63 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WGUS56 KSGX 200157
FFWSGX
CAC071-200300-
/O.NEW.KSGX.FF.W.0024.101020T0157Z-101020T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
657 PM PDT TUE OCT 19 2010
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...WRIGHTWOOD...VICTORVILLE...
HESPERIA...APPLE VALLEY...
* UNTIL 800 PM PDT
* AT 648 PM PDT...FLASH FLOODING WAS REPORTED FROM A STORM 8 MILES
NORTHEAST OF WRIGHTWOOD...NEAR PHELAN. THE STORM WAS MOVING WEST
AT 35 MPH.
* A SECOND LINE OF STORMS EXTENDED FROM BARSTOW SOUTHWARD TO LUCERNE
VALLEY...ALSO MOVING WEST AT 35 MPH. MORE HEAVY RAIN WILL LIKELY
PRODUCE FLASH FLOODING IN APPLE VALLEY...HESPERIA...HELENDALE...
ADELANTO...PHELAN AND WRIGHTWOOD THROUGH 800 PM.
LAT...LON 3477 11681 3429 11679 3430 11746 3424 11766
3432 11764 3456 11766 3457 11767 3482 11767
3483 11764
$$
MOEDE2 follow-up statements
885
WGUS76 KSGX 200229
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
729 PM PDT TUE OCT 19 2010
CAC071-200300-
/O.CON.KSGX.FF.W.0024.000000T0000Z-101020T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
729 PM PDT TUE OCT 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR WEST
CENTRAL SAN BERNARDINO COUNTY...
AT 720 PM PDT...A BAND OF STRONG THUNDERSTORMS WITH HEAVY
RAIN...FREQUENT LIGHTNING AND SMALL HAIL EXTENDED FROM HELENDALE
SOUTHWARD TO PHELAN.
FLASH FLOODING IS LIKELY FROM HELENDALE WESTWARD TO THE LOS ANGELES
COUNTY LINE THROUGH 800 PM. THIS INCLUDES ADELANTO AND PHELAN...AS
WELL AS SECTIONS OF HIGHWAY 395.
LAT...LON 3477 11681 3429 11679 3430 11746 3424 11766
3432 11764 3456 11766 3457 11767 3482 11767
3483 11764
$$
MOEDE744
WGUS76 KSGX 200256
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
756 PM PDT TUE OCT 19 2010
CAC071-200304-
/O.EXP.KSGX.FF.W.0024.000000T0000Z-101020T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
756 PM PDT TUE OCT 19 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR WEST CENTRAL
SAN BERNARDINO COUNTY...
HEAVY RAIN NEAR EL MIRAGE WAS MOVING WESTWARD INTO LOS ANGELES
COUNTY. THEREFORE...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN
BERNARDINO COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM.
LAT...LON 3477 11681 3429 11679 3430 11746 3424 11766
3432 11764 3456 11766 3457 11767 3482 11767
3483 11764
$$
MOEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 2:00 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 19, 2:00 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE OCT 19 2010 .SYNOPSIS... CONTINUED CLOUDY AND COOL THROUGH WEDNESDAY WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE FROM WEST TO EAST ON THURSDAY. FAIR AND WARMER WITH NIGHT AND MORNING COASTAL LOW CLOUDS FOR THE WEEKEND THROUGH EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THIS AFTERNOON...NUMEROUS SHOWERS AND SCATTERED TSTMS CONTINUE OVER THE AREA...WITH THE GREATEST ACTIVITY NOW OVER THE SOUTHERN PORTIONS. THE LOW PRESSURE SYSTEM SOUTH SOUTHWEST OF SAN DIEGO IS NOW MOVING EAST AND WILL MOVE INLAND ACROSS NORTHERN BAJA TONIGHT...THEN SLOWLY NORTHEASTWARD INTO ARIZONA THROUGH THURSDAY. THIS WILL CONTINUE TO BRING BANDS OF SHOWERS AND SCATTERED THUNDERSTORMS THROUGH EARLY WEDNESDAY...WITH SHOWERS GRADUALLY DECREASING FROM THE WEST THROUGH THURSDAY. COVERAGE AND AMOUNTS ARE EXPECTED TO BE GREATEST MOSTLY OVER THE SOUTHERN HALF OF THE FORECAST AREA...CLOSER TO THE CENTER OF THE UPPER LEVEL PRESSURE SYSTEM AS IT TRACKS ACROSS NORTHERN BAJA TONIGHT. GENERAL RAINFALL AMOUNTS COULD RANGE FROM ONE QUARTER TO ONE HALF INCH IN NORTHERN AREAS AND ONE HALF TO ONE AND ONE HALF INCH IN SOUTHERN AREAS WITH GREATER AMOUNTS IN THE MOUNTAINS AND IN BANDS OF HEAVIER SHOWERS AND THUNDERSTORMS. SNOW LEVELS WILL BE QUITE HIGH...MOSTLY ABOVE 8000 FEET...BUT COULD LOWER TO AROUND 7000 FEET FOR SOUTHERN AREAS TONIGHT INTO WEDNESDAY WHICH WOULD STILL ABOVE THE HIGHEST MOUNTAINS FOR THESE AREAS. FRIDAY THROUGH TUESDAY... STRONG ZONAL FLOW WILL DEVELOP ACROSS THE PACIFIC FOR LATE THIS WEEK INTO NEXT WEEK. FOR LATE THIS WEEK...THIS FAST ZONAL FLOW WILL SPLIT AS IT APPROACHES THE WEST COAST WITH A WEAK SHORTWAVE IN THE SOUTHERN BRANCH MOVING THROUGH SOUTHERN CALIFORNIA AROUND FRIDAY. THIS WILL MOST LIKELY BE DRY WITH THE MAIN IMPACT SOME INCREASE IN CLOUD COVER FOR FRIDAY INTO FRIDAY NIGHT. FOR SUNDAY INTO NEXT WEEK...THIS STRONG PACIFIC JET WILL STAY TO OUR NORTH. HIGH PRESSURE OVER THE PACIFIC ALONG 30N WILL EXTEND INTO SOUTHERN CALIFORNIA. THIS WILL BRING FAIR AND WARMER WEATHER FOR SATURDAY THROUGH EARLY NEXT WEEK. && .AVIATION... 192015Z...AIR MASS MOIST AND UNSTABLE THROUGH WEDNESDAY WITH SW CALIFORNIA UNDER THE NORTHERN HALF OF A SLOW MOVING CLOSED LOW. PREVAILING CONDITIONS BKN-OVC MERGING CLOUD LAYERS BETWEEN FL025-FL150 AND ABOVE FL200 AND MTNS OBSCD. BANDS OF SHOWERS/TSTMS FORMING AND ROTATING FROM E-SE TO NW-W WITH TOPS TO FL350 AND CIG/VSBY LOWERING TO 500 FT AGL/1SM IN +TSRA. && .MARINE... BANDS OF SHOWERS/TSTMS FORMING AND ROTATING AROUND NORTHERN HALF OF THE LOW WILL CONTINUE TO MOVE WESTWARD ACROSS COASTAL WATERS THROUGH THIS EVENING. IN ADDITION TO LIGHTNING AND POOR VISIBILITY IN HEAVY RAIN...CONDITIONS ARE FAVORABLE FOR WATERSPOUTS TO FORM. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...BALFOUR NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Oct 19, 4:00 PM PDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE OCT 19 2010 CAZ042-043-048-050-055>058-060>062-201300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE OCT 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT LOW PRESSURE MOVING INTO NORTHERN BAJA WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. EXPECT BRIEF HEAVY RAINFALL CAUSING LOCAL FLOODING...LIGHTNING STRIKES...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY LOW PRESSURE MOVING THROUGH NORTHERN BAJA WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...GRADUALLY DECREASING WEDNESDAY NIGHT AND THURSDAY. BRIEF HEAVY RAINFALL CAUSING LOCAL FLOODING...LIGHTNING STRIKES...AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
In the hours before
Special weather statement, Oct 19, 6:51 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
651 PM PDT TUE OCT 19 2010
CAZ055-060-200230-
SAN BERNARDINO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
651 PM PDT TUE OCT 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN BERNARDINO COUNTY
UNTIL 730 PM PDT...
AT 645 PM PDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS ACROSS THE
HIGH DESERTS. THE STRONGEST STORMS WILL AFFECT PHELAN...HESPERIA AND
APPLE VALLEY WITH HAIL AND STRONG WINDS TO 50 MPH. BRIEF FLOODING IS
LIKELY ON HIGHWAY 395 AND INTERSTATE 15 IS LIKELY.
THE STORMS WERE MOVING WEST AT 30 MPH.
AREAS AFFECTED BY THIS STORM INCLUDE...VICTORVILLE...APPLE VALLEY...
GEORGE AFB...ADELANTO...MOUNTAIN VIEW ACRES...ORO GRANDE AND
HELENDALE.
LAT...LON 3478 11688 3430 11689 3432 11764 3456 11766
3457 11767 3482 11767 3483 11760
TIME...MOT...LOC 0148Z 180DEG 0KT 3448 11731
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 5:22 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Oct 19, 6:51 PM PDT | Special Weather Statement | SGX | 39 min | |
| Oct 19, 7:38 PM PDT | Special Weather Statement | SGX | 22 min | |
| Oct 19, 8:30 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Oct 19, 10:06 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 6 hr |
| Oct 20, 3:27 PM PDT | Special Weather Statement | SGX | San Diego | 33 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.